MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20 V
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.During the initial procedure and after the suprarenal afx device was deployed, the graft moved upward (encroaching on the left renal) when the delivery system was removed.The physician attempted to pull the graft down with a coda balloon but was unsuccessful.A wire was then advanced into the left renal and the delivery system was successfully removed.No damage was caused to either device during the procedure.The final result looked good and the renal was receiving sufficient blood supply.The patient is reportedly doing well.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was unsubstantial evidence to support the reported displacement of the proximal extension after deployment during withdrawal of the delivery system.The partial coverage of the left renal artery with left renal artery stent placement is confirmed.Device, user, procedure, or anatomy relatedness of this event could not be determined; angiogram did not have imaging of the suprarenal device position prior to deployment and the resultant placement with respect to the renal arteries.The procedure-related harm identified was implantation of a left renal stent.The final patient status was discharged home on the third post-operative day in stable condition.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
Additional information received confirming that the physician elected to implant an abbott (non-endologix) 6x19 bare stent into the left-side renal to treat the displaced afx vela suprarenal; the bare stent was placed during the initial implant procedure.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8642097
Report Number2031527-2019-00255
Device Sequence Number11263907
Product Code MIH
UDI-Device Identifier00818009013606
UDI-Public(01)00818009013606(17)200928
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Model NumberA34-34/C80-O20 V
Device Lot Number1744718-024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INTRODUCER SYSTEM II: 1967877-034; AFX-VELA SUPRARENAL:1744718-024; AFX2 BIFURCATED STENT GRAFT:2007989R-003; AFX-VELA SUPRARENAL: 1744718-024; AFX2 BIFURCATED STENT GRAFT: 2007989R-003
Outcome Attributed to Adverse Event Other; Required Intervention;